Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Hardy spaces, BMO, and boundary value problems for the Laplacian on a smooth domain in $\mathbf R^N$
HTML articles powered by AMS MathViewer

by Der-Chen Chang, Galia Dafni and Elias M. Stein PDF
Trans. Amer. Math. Soc. 351 (1999), 1605-1661 Request permission

Abstract:

We study two different local $H^p$ spaces, $0 < p \leq 1$, on a smooth domain in $\mathbf {R}^n$, by means of maximal functions and atomic decomposition. We prove the regularity in these spaces, as well as in the corresponding dual BMO spaces, of the Dirichlet and Neumann problems for the Laplacian.
References
  • S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623โ€“727. MR 125307, DOI 10.1002/cpa.3160120405
  • Der-Chen Chang, The dual of Hardy spaces on a bounded domain in $\textbf {R}^n$, Forum Math. 6 (1994), no.ย 1, 65โ€“81. MR 1253178, DOI 10.1515/form.1994.6.65
  • Der-Chen Chang, Steven G. Krantz, and Elias M. Stein, $H^p$ theory on a smooth domain in $\textbf {R}^N$ and elliptic boundary value problems, J. Funct. Anal. 114 (1993), no.ย 2, 286โ€“347. MR 1223705, DOI 10.1006/jfan.1993.1069
  • G. Dafni, Hardy Spaces on Strongly Pseudoconvex Domains in $\mathbb {C}^n$ and Domains of Finite Type in $\mathbb {C}^2$, Ph.D. Thesis, Princeton University, 1993.
  • G. Dafni, Distributions supported in a hypersurface and local $h^p$, Proc. Amer. Math. Soc. 126 (1998), 2933โ€“2943.
  • Gerald B. Folland, Introduction to partial differential equations, Mathematical Notes, Princeton University Press, Princeton, N.J., 1976. Preliminary informal notes of university courses and seminars in mathematics. MR 0599578, DOI 10.1515/9780691213033
  • C. Fefferman and E. M. Stein, $H^{p}$ spaces of several variables, Acta Math. 129 (1972), no.ย 3-4, 137โ€“193. MR 447953, DOI 10.1007/BF02392215
  • David Goldberg, A local version of real Hardy spaces, Duke Math. J. 46 (1979), no.ย 1, 27โ€“42. MR 523600
  • P. C. Greiner and E. M. Stein, Estimates for the $\overline \partial$-Neumann problem, Mathematical Notes, No. 19, Princeton University Press, Princeton, N.J., 1977. MR 0499319
  • Peter W. Jones, Extension theorems for BMO, Indiana Univ. Math. J. 29 (1980), no.ย 1, 41โ€“66. MR 554817, DOI 10.1512/iumj.1980.29.29005
  • Alf Jonsson, Peter Sjรถgren, and Hans Wallin, Hardy and Lipschitz spaces on subsets of $\textbf {R}^n$, Studia Math. 80 (1984), no.ย 2, 141โ€“166. MR 781332, DOI 10.4064/sm-80-2-141-166
  • S. G. Krantz, S. Y. Li, Elliptic boundary value problems for the inhomogeneous Laplace equation on bounded domains, preprint.
  • Akihiko Miyachi, $H^p$ spaces over open subsets of $\textbf {R}^n$, Studia Math. 95 (1990), no.ย 3, 205โ€“228. MR 1060724, DOI 10.4064/sm-95-3-205-228
  • Walter Rudin, Functional analysis, 2nd ed., International Series in Pure and Applied Mathematics, McGraw-Hill, Inc., New York, 1991. MR 1157815
  • V. S. Rychkov, Intrinsic characterizations of distribution spaces on domains, Studia Math. 127 (1998), 227โ€“298.
  • Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095
  • Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192
  • Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Mathematical Series, No. 32, Princeton University Press, Princeton, N.J., 1971. MR 0304972
Similar Articles
Additional Information
  • Der-Chen Chang
  • Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
  • Address at time of publication: Department of Mathematics, Georgetown University, Washingon, DC 20057
  • MR Author ID: 47325
  • Email: drc@math.umd.edu
  • Galia Dafni
  • Affiliation: Department of Mathematics & Statistics, Concordia University, Montreal, Quebec H3G-1M8, Canada
  • MR Author ID: 255789
  • ORCID: 0000-0002-5078-7724
  • Email: gdafni@discrete.concordia.ca
  • Elias M. Stein
  • Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
  • MR Author ID: 166825
  • Email: stein@math.princeton.edu
  • Received by editor(s): September 5, 1996
  • Received by editor(s) in revised form: March 20, 1997
  • © Copyright 1999 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 351 (1999), 1605-1661
  • MSC (1991): Primary 35J25, 42B25; Secondary 46E15, 42B30
  • DOI: https://doi.org/10.1090/S0002-9947-99-02111-X
  • MathSciNet review: 1458319